Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Infect Dis. 2003 Apr 15;36(8):1070-3. Epub 2003 Apr 4.

Tenofovir-related nephrotoxicity in human immunodeficiency virus-infected patients: three cases of renal failure, Fanconi syndrome, and nephrogenic diabetes insipidus.

Author information

  • 1Service de Néphrologie, Hôpital Saint-Louis, 75475 Paris cedex 10, France. alexandre.karras@sls.ap-hop-paris.fr

Abstract

We report 3 cases of renal toxicity associated with use of the antiviral agent tenofovir. Renal failure, proximal tubular dysfunction, and nephrogenic diabetes insipidus were observed, and, in 2 cases, renal biopsy revealed severe tubular necrosis with characteristic nuclear changes. Patients receiving tenofovir must be monitored closely for early signs of tubulopathy (glycosuria, acidosis, mild increase in the plasma creatinine level, and proteinuria).

PMID:
12684922
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk